Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 3, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Mar 22, 2011, 9:42 PM CDT for 6 counties in Iowa. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2011, 9:42 PM CDT (02:42 UTC)
- Expired
- Mar 22, 2011, 10:45 PM CDT
- In force
- 63 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cedar County, IA, Iowa County, IA, Johnson County, IA, Keokuk County, IA, Linn County, IA, Washington County, IA
The radar
The Quad Cities radar (KDVN), 92 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 22, 8:35 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 418 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 787 m²/s²
- 0-3 km storm-relative helicity
- 972 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
306
WUUS53 KDVN 230242
SVRDVN
IAC031-095-103-107-113-183-230345-
/O.NEW.KDVN.SV.W.0003.110323T0242Z-110323T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
942 PM CDT TUE MAR 22 2011
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CEDAR COUNTY IN EAST CENTRAL IOWA...
EASTERN IOWA COUNTY IN EAST CENTRAL IOWA...
JOHNSON COUNTY IN EAST CENTRAL IOWA...
SOUTHERN LINN COUNTY IN EAST CENTRAL IOWA...
EASTERN KEOKUK COUNTY IN SOUTHEAST IOWA...
WASHINGTON COUNTY IN SOUTHEAST IOWA...
* UNTIL 1045 PM CDT.
* AT 941 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH...AND QUARTER SIZE HAIL. THESE STORMS WERE
LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM AMANA TO PARNELL
TO HAYESVILLE...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
MARENGO TO 18 MILES SOUTH OF MARENGO TO 6 MILES SOUTHEAST OF
SIGOURNEY...AND MOVING EAST AT 55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RICHLAND...OXFORD...WELLMAN...CEDAR RAPIDS MUNICIPAL AIRPORT...
SWISHER...TIFFIN...SHUEYVILLE...BRIGHTON...KALONA...NORTH
LIBERTY...CORALVILLE...OAKDALE...RICHMOND...ELY...UNIVERSITY
HEIGHTS...LAKE MACBRIDE STATE PARK...UNIVERSITY OF IOWA...IOWA
CITY...HILLS...SOLON...WASHINGTON...RIVERSIDE...LISBON...
AINSWORTH...CRAWFORDSVILLE...WEST BRANCH...LONE TREE AND
MECHANICSVILLE.
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 217 AND 262.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 1 AND 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4154 9208 4186 9206 4186 9183 4188 9183
4194 9123 4161 9119 4159 9137 4143 9137
4142 9148 4122 9149 4118 9151 4116 9233
TIME...MOT...LOC 0242Z 260DEG 47KT 4186 9192 4156 9193
4125 9213
WIND...HAIL 60MPH 1.00IN
$$
ERVIN3 follow-up statements
960
WWUS53 KDVN 230256
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
956 PM CDT TUE MAR 22 2011
IAC031-095-103-107-113-183-230345-
/O.CON.KDVN.SV.W.0003.000000T0000Z-110323T0345Z/
LINN IA-CEDAR IA-IOWA IA-JOHNSON IA-WASHINGTON IA-KEOKUK IA-
956 PM CDT TUE MAR 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR EASTERN KEOKUK...WASHINGTON...JOHNSON...EASTERN IOWA...WESTERN
CEDAR AND SOUTHERN LINN COUNTIES...
AT 955 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH...AND QUARTER SIZE HAIL. THESE STORMS WERE
LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM CEDAR RAPIDS
MUNICIPAL AIRPORT TO FRYTOWN TO LANCASTER...OR ALONG A LINE EXTENDING
FROM 6 MILES SOUTH OF CEDAR RAPIDS TO 10 MILES SOUTHWEST OF
UNIVERSITY OF IOWA TO SIGOURNEY...MOVING EAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SHUEYVILLE...OLLIE...WELLMAN...SHARON CENTER...NORTH LIBERTY...SANDY
BEACH CAMP GROUND...CORALVILLE...OAKDALE...ELY...KEOTA...TWIN VIEW
HEIGHTS...SUGAR BOTTOM CAMP GROUND...RICHLAND...UNIVERSITY HEIGHTS...
LAKE MACBRIDE STATE PARK...IOWA CITY MUNICIPAL AIRPORT...IOWA CITY...
WEST OVERLOOK...KALONA...TALLEYRAND...SOLON...RUBIO...HILLS...
NEWPORT...LAKE DARLING STATE PARK...RICHMOND...MORSE...ELMIRA...
SUTLIFF...BRIGHTON...LISBON...OASIS...WEST CHESTER...WEST BRANCH...
RIVERSIDE...CEDAR BLUFF...SPRINGDALE...MECHANICSVILLE...RIVER
JUNCTION...BUCHANAN...CEDAR VALLEY...WASHINGTON...WASHINGTON
AIRPORT...LONE TREE...AINSWORTH...CRAWFORDSVILLE AND HASKINS.
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 217 AND 262.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 1 AND 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4154 9208 4186 9206 4186 9183 4188 9183
4194 9123 4161 9119 4159 9137 4143 9137
4142 9148 4122 9149 4118 9151 4116 9233
TIME...MOT...LOC 0256Z 260DEG 47KT 4188 9167 4158 9169
4129 9215
WIND...HAIL 60MPH 1.00IN
$$
ERVIN388
WWUS53 KDVN 230302
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1002 PM CDT TUE MAR 22 2011
IAC031-095-103-107-113-183-230345-
/O.CON.KDVN.SV.W.0003.000000T0000Z-110323T0345Z/
LINN IA-CEDAR IA-IOWA IA-JOHNSON IA-WASHINGTON IA-KEOKUK IA-
1002 PM CDT TUE MAR 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR EASTERN KEOKUK...WASHINGTON...JOHNSON...EASTERN IOWA...WESTERN
CEDAR AND SOUTHERN LINN COUNTIES...
AT 959 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A LINE
EXTENDING FROM ELY TO FRYTOWN TO LANCASTER...OR ALONG A LINE
EXTENDING FROM 7 MILES SOUTHEAST OF CEDAR RAPIDS TO 11 MILES
SOUTHWEST OF UNIVERSITY OF IOWA TO 6 MILES SOUTHEAST OF SIGOURNEY...
MOVING EAST AT 50 MPH.
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 222 AND 262.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 1 AND 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY MORNING
FOR SOUTHEAST IOWA AND NORTHEAST MISSOURI.
&&
LAT...LON 4186 9187 4186 9183 4188 9183 4194 9123
4161 9119 4159 9137 4143 9137 4142 9148
4122 9149 4118 9151 4116 9233
TIME...MOT...LOC 0302Z 260DEG 47KT 4188 9156 4158 9166
4130 9205
WIND...HAIL <58MPH 1.00IN
$$
ERVIN097
WWUS53 KDVN 230346
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1046 PM CDT TUE MAR 22 2011
IAC031-095-103-107-113-183-230355-
/O.EXP.KDVN.SV.W.0003.000000T0000Z-110323T0345Z/
LINN IA-CEDAR IA-IOWA IA-JOHNSON IA-WASHINGTON IA-KEOKUK IA-
1046 PM CDT TUE MAR 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KEOKUK...WASHINGTON...
JOHNSON...EASTERN IOWA...WESTERN CEDAR AND SOUTHERN LINN COUNTIES HAS
EXPIRED...
THE THUNDERSTORMS THAT WERE CAPABLE OF PRODUCING SEVERE WEATHER HAVE
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED
TO EXPIRE.
THE STORMS ARE STILL CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS UP TO 50 MPH AS THEY MOVE EAST AT 40 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY MORNING
FOR SOUTHEAST IOWA AND NORTHEAST MISSOURI.
LAT...LON 4186 9187 4186 9183 4188 9183 4194 9123
4161 9119 4159 9137 4143 9137 4142 9148
4122 9149 4118 9151 4116 9233
TIME...MOT...LOC 0345Z 260DEG 47KT 4198 9082 4168 9092
4140 9131
$$
DLFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 3:06 PM CDT, 6 hours 36 minutes earlier.
Area forecast discussion, Mar 22, 3:06 PM CDT, 6 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 306 PM CDT TUE MAR 22 2011 .SYNOPSIS... A HIGHLY DYNAMIC...BUT STRONGLY CAPPED WARM SECTOR CONTINUES TO BE FOUND OVER IOWA...CENTRAL ILLINOIS AND POINTS SOUTH. THE LOW LEVELS ARE HIGHLY SHEARED...WITH DEEP LAYER SHEAR ALSO VERY FAVORABLE FOR SUPERCELLS IN OUR CWA. HOWEVER...LOW LEVEL CAPE IS ABSENT...AND CAPPING ALOFT SHOWS THAT WHAT SHOWERS ARE OCCURRING ARE EITHER LOW LEVEL DRIZZLE...OR VERY ELEVATED RAIN SHOWERS. && .SHORT TERM...TONIGHT AND WEDNESDAY... AS IT STANDS...THE STORM EVOLUTION SHOULD ALLOW FOR ISOLATED TO SCATTERED ELEVATED STORMS THIS AFTERNOON...GRADUALLY BECOMING MORE NUMEROUS OVER THE NORTHERN 1/3 OF THE CWA WITH TIME. THE MAIN FORCING...AS WELL AS SEVERE WEATHER POTENTIAL SHOULD MOVE FROM WEST TO EAST BETWEEN 23Z WEST TO 05Z EAST. AS THIS OCCURS...THE POTENTIAL SEVERE WEATHER THREATS SHOULD DECREASE WITH TIME...AS SHOULD BE THE CASE EVEN WHEN THEY ENTER THE CWA FROM CENTRAL IOWA AND MO. BY EARLY EVENING...THE MAIN THREAT SHOULD BE HAIL...AS THE LOW LEVELS LOOSE WHAT LITTLE BUOYANCY IT HAS. WHILE EACH STORM MAY PRODUCE A QUICK 0.25 TO 0.5 INCH...THE NATURE OF THEM SHOULD KEEP WIDESPREAD QPF UNDER 1 INCH...AND GENERALLY UNDER 0.5 INCH SOUTH OF HIGHWAY 30. QPF SHOULD FALL ACROSS RIVER BASINS...VS ALONG THEM...THUS IMPACTS TO THE TRIBUTARIES SHOULD BE MORE LIMITED THAT THEY COULD HAVE BEEN. TEMPERATURES WILL CONTINUE TO RISE SLIGHTLY THIS EVENING...FOLLOWED BY GRADUAL COOLING. AND WHILE TOMORROW WILL BE A MILD START DUE TO DEEP DRY SLOT MIXING...TEMPS WILL COOL BY MID DAY...POSSIBLY TO THE 30S NORTH. ..ERVIN.. .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY... OVERALL...MODEL INITIALIZATION WAS POOR IN REGARDS TO LOW LEVEL MOISTURE. ADDITIONALLY...THE AMOUNT OF SNOW COVER THAT WAS INPUT INTO THE MODELS CONTINUES TO BE OVERSTATED WHEN COMPARED TO GROUND TRUTH. THE HEMISPHERIC PATTERN IS IN THE EARLY STAGES OF COMPLETING THE TRANSITION TO FOUR WAVES. BY WEDNESDAY LONGWAVE TROFS WILL BE OFF THE WEST COAST AND THROUGH THE CANADIAN MARITIMES SOUTH INTO THE ATLANTIC. THE RIDGE OVER THE CENTRAL CONUS WILL CONTINUE. STRONG JET ENERGY MOVING ACROSS THE PACIFIC WILL DE-AMPLIFY THE PATTERN ACROSS THE PACIFIC AND NORTH AMERICA LATE THIS WEEK WHILE A POWERFUL STORM DEVELOPS ACROSS EASTERN EUROPE. ENERGY FROM THIS STORM WILL INDUCE A STORM OVER THE PACIFIC EARLY NEXT WEEK THAT PRODUCES SPLIT FLOW ACROSS NORTH AMERICA WITH TROFS ON EITHER COAST. BY THE END OF THE MONTH THE LONGWAVE PATTERN ACROSS THE ENTIRE HEMISPHERE TURNS TO NEAR ZONAL FLOW. THE LONGWAVE PROGNOSTIC CHARTS HAVE BEEN SUGGESTING THIS FOR MANY DAYS NOW. THUS A MAJOR HEMISPHERIC PATTERN CHANGE IS EXPECTED TO OCCUR IN EARLY APRIL. HOW THE PATTERN CHANGE WILL PLAY OUT IS UNKNOWN. HOWEVER...A SIGNIFICANT RE-AMPLIFICATION OF THE HEMISPHERIC FLOW WILL OCCUR THROUGH ONE OR MORE MAJOR STORM SYSTEMS ACROSS THE HEMISPHERE. THE OVERALL WAVE PATTERN MAY CHANGE FROM FOUR TO FIVE WAVES. THE NET RESULT FOR THE AREA WILL BE AN ACTIVE WEATHER PATTERN CONTINUING INTO EARLY NEXT WEEK. THE FLOW PATTERN SUPPORTS PROGRESSIVE SHORTWAVES WHICH WILL LIMIT THE POTENTIAL FOR HEAVY PRECIPITATION. THUS PRECIPITATION THROUGH THE WEEKEND SHOULD BE NEAR OR SLIGHTLY BELOW NORMAL. PRECIPITATION NEXT WEEK WILL AVERAGE BELOW NORMAL WITH SPLIT FLOW ACROSS THE CONUS. TEMPERATURES WILL BE COOLING TO BELOW NORMAL THE SECOND HALF OF THIS WEEK AND INTO EARLY NEXT WEEK. THE ENSEMBLE MEMBERS SHOW THE NAO STRONGLY CLUSTERED AND GOING NEGATIVE. THE CLUSTERING SUGGESTS THAT A NEGATIVE NAO WILL CONTINUE INTO THE FIRST FEW DAYS OF APRIL BUT IS TRENDING TOWARD NEUTRAL. THUS BY LATE NEXT WEEK TEMPERATURES SHOULD BE APPROACHING NORMAL. THE MODELS SOLUTIONS ARE HIGHLY VARIED ESPECIALLY THE FURTHER OUT IN TIME. THIS VARIABILITY IS TRACEABLE TO THE PATTERN CHANGE... INDIVIDUAL MODEL PHYSICS...AND HOW EACH IS HANDLING THE RESPECTIVE ENERGY IN THE NORTHERN/SOUTHERN STREAMS. WED NIGHT THE OCCLUDED OR INVERTED TROF ROTATES THROUGH THE AREA. LOW LEVEL LAPSE RATES ARE STEEP ENOUGH THAT SHRA SHOULD CONTINUE DURING THE EVENING. EVAPORATIVE COOLING NORTH OF THE TROF WILL BE THE KEY TO DEVELOPING A MIX AND EVENTUAL CHANGE OVER LATE WED NIGHT. HOWEVER...SNOW AMOUNTS WILL RANGE FROM A TRACE TO A DUSTING AT BEST. THURS/THURS EVENING QUIET AND DRY CONDITIONS WILL BE SEEN AS CANADIAN HIGH PRESSURE MOVES ACROSS THE AREA. TEMPERATURES WILL BE BELOW NORMAL. LATE THURSDAY NIGHT THROUGH FRIDAY NIGHT ANOTHER SYSTEM MOVES THROUGH THE AREA. THE KEY WILL BE HOW DEEP THE DRY AIR IS INITIALLY IN THE LOWER LEVELS. POPS HAVE BEEN CUT BACK TO THE SOUTHWEST THIRD TO 40 PERCENT OF THE CWFA BUT IT IS CONCEIVABLE THAT NO PRECIP OCCURS PRIOR TO SUNRISE FRIDAY. ON FRIDAY...CONDENSATION PRESSURE DEFICITS COLLAPSE WITH RESPECTABLE FORCING ACROSS THE AREA. SNOW WILL LIKELY BE SEEN IN THE MORNING BEFORE TURNING OVER TO A COLD RASN MIX BY LATE MORNING AND THE AFTERNOON. THERE MAY BE A BRIEF ACCUMULATION OF UP TO AN INCH ON GRASSY SURFACES BEFORE WARMER TEMPERATURES RESULT IN MELTING. FRIDAY NIGHT/SATURDAY IS SOMEWHAT IN QUESTION DUE TO WHERE THE SYSTEM ACTUALLY TRACKS. THERE SHOULD BE SOME SNOW FRIDAY NIGHT WHEN THE BETTER FORCING IS ACROSS THE AREA. HOWEVER...AMOUNTS SHOULD BE LESS THAN AN INCH ON GRASSY SURFACES. THERE SHOULD BE SOME SNOW LINGERING INTO SATURDAY MORNING BEFORE ENDING. SATURDAY NIGHT/SUNDAY LOOKS TO BE DRY AS YET ANOTHER CANADIAN HIGH PRESSURE MOVES ACROSS THE AREA. SUNDAY NIGHT THROUGH TUESDAY IS HIGHLY IN QUESTION. ANOTHER SYSTEM OR SYSTEMS WILL BE MOVING THROUGH THE FLOW WITH A CHANCE OF PRODUCING PRECIP. THE GFS/GEM ARE THE FURTHEST NORTH AND GIVE PRECIP TO THE AREA WHILE THE ECMWF/UKMET ARE FURTHER SOUTH WITH HIGH PRESSURE HOLDING ACROSS THE GREAT LAKES. SPLIT FLOW WILL BE DEVELOPING ACROSS THE CONUS DURING THIS TIME PERIOD AND THIS SYSTEM WILL BE IN THE SOUTHERN STREAM. THE DIFFERENCES BETWEEN THE MODELS IS DUE TO HOW MUCH PHASING OCCURS BETWEEN THE NORTHERN AND SOUTHERN STREAMS. FOR NOW WILL GO WITH SCHC TO VERY LOW CHC POPS DURING THE PERIOD. HOWEVER...THERE IS A VERY REAL POSSIBILITY THAT THE ENTIRE TIME PERIOD WILL BE DRY. ..08.. .AVIATION... A WARM FRONT WILL MOVE NORTH OF MLI BY LATE AFTERNOON BEFORE STALLING OUT. THIS WILL KEEP MLI AND BRL VFR WITH OCCASIONAL MVFR DUE TO SCATTERED SHOWERS AND THUNDERSTORMS. CID AND DBQ WILL BE NORTH OF THE FRONT...AND REMAIN IMPACTED BY LOW STRATUS AND DRIZZLE BETWEEN SHOWERS AND STORMS. CIGS SHOULD REMAIN BETWEEN 600 FT AND 1000 FT THROUGH LATE TONIGHT AT CID AND DBQ. SOME STRONG STORMS ARE POSSIBLE THIS EVENING...WITH HAIL LIKELY WITH STRONG STORMS AT ALL TAF SITES. LATE TONIGHT...AS COLD FRONT WILL BRING WEST WINDS TO ALL SITES...AND WHEN THIS OCCURS...CIGS SHOULD BECOME VFR ALONG WITH VISIBILITIES. ..ERVIN.. && .HYDROLOGY... RECENT RAINFALL FROM THE WEEKEND HAS RESULTED IN RISES ON MANY AREA TRIBUTARY RIVERS. ADDITIONAL PRECIPITATION IS EXPECTED THROUGH TOMORROW. WHERE AND HOW MUCH RAIN DOES FALL WILL IMPACT THE FORECAST RISES ON THE AREA TRIBUTARY RIVERS. ADDITIONAL RIVER FLOOD WARNINGS MAY BE ISSUED DEPENDING ON THE AMOUNT OF RAINFALL THAT OCCURS TONIGHT INTO TOMORROW. THE MAINSTEM MISSISSIPPI RIVER LEVELS CONTINUE TO RISE IN RESPONSE TO SNOW MELT ACROSS SOUTHERN MINNESOTA...WEST CENTRAL AND SOUTHERN WISCONSIN SINCE LAST WEEK. THE LATEST RIVER MODEL INDICATIONS SHOW THE MISSISSIPPI RIVER LEVELS TO RISE ABOVE FLOOD STAGE GENERALLY IN THE MARCH 25TH TO MARCH 31ST TIME FRAME. THIS TIME FRAME APPLIES TO THE MISSISSIPPI RIVER GENERALLY FROM DUBUQUE DOWNSTREAM TO GREGORY LANDING. THE TIMING FOR THE MISSISSIPPI RIVER TO RISE ABOVE FLOOD STAGE WILL BE GREATLY INFLUENCED BY PRECIPITATION IN THE COMING DAYS...AS WELL AS TEMPERATURES AND HOW QUICKLY THE WATER FROM THE MELTED SNOW MAKES ITS WAY INTO THE MAINSTEM MISSISSIPPI RIVER. THE RISE ABOVE FLOOD STAGE COULD OCCUR SOONER IF HEAVY PRECIPITATION OCCURS FROM EASTERN IOWA AND NORTHWESTERN ILLINOIS AND TO THE NORTH. THE RISE ABOVE FLOOD STAGE COULD OCCUR TOWARD THE LATTER PORTION OF THE MARCH 25TH TO MARCH 31ST TIME FRAME IF PRECIPITATION AMOUNTS ARE LIGHT TO MODERATE...AND COLDER TEMPERATURES ACT TO SLOW THE MOVEMENT OF THE MELTED SNOW. ..STOFLET.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. &&
Hazardous weather outlook, Mar 22, 12:06 PM CDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1206 PM CDT TUE MAR 22 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-231000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1206 PM CDT TUE MAR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE OVER THE OUTLOOK AREA THIS AFTERNOON AND EVENING...AS A WARM FRONT LIFTS SLOWLY NORTHWARD. SOME OF THE THUNDERSTORMS COULD BE SEVERE...MAINLY BETWEEN 3 PM AND 11 PM. LARGE HAIL WILL BE A THREAT OVER THE ENTIRE OUTLOOK AREA...WHILE AREAS MAINLY SOUTH OF INTERSTATE 80 WILL ALSO SEE A THREAT OF DAMAGING WINDS AND ISOLATED TORNADOES. THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE OUTLOOK AREA UNDER A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON AND EVENING. SEVERAL ROUNDS OF RAINFALL THIS WEEK MAY PUSH SOME AREA TRIBUTARY RIVERS NEAR OR ABOVE FLOOD STAGE. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A LOW PRESSURE SYSTEM MOVING ACROSS THE PLAINS MAY INTERACT WITH COLD ENOUGH AIR TO PRODUCE SOME SNOW ACROSS THE AREA ON FRIDAY. HOW FAR NORTH OR SOUTH THIS SYSTEM TRACKS IS STILL UNCERTAIN AT THIS TIME...BUT LATEST INDICATIONS SUGGEST THAT SOME MINOR SNOW ACCUMULATIONS MAY BE POSSIBLE ON GRASSY AND ELEVATED SURFACES ALONG AND NORTH OF INTERSTATE 80. MORE SNOW MAY THEN BE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA ON SATURDAY. THE AMOUNT OF SNOW AND WHERE IT IS LIKELY TO OCCUR ON SATURDAY IS STILL UNCERTAIN AT THIS TIME. MISSISSIPPI RIVER LEVELS CONTINUE TO RISE IN RESPONSE TO SNOW MELT ACROSS SOUTHERN MINNESOTA AND WEST CENTRAL AND SOUTHERN WISCONSIN. THE LATEST RIVER MODEL INDICATIONS SHOW THE MAINSTEM MISSISSIPPI RIVER LEVELS TO RISE ABOVE FLOOD STAGE GENERALLY IN THE MARCH 25TH TO MARCH 31ST TIME FRAME. THIS TIME FRAME APPLIES TO THE MISSISSIPPI RIVER GENERALLY FROM DUBUQUE DOWNSTREAM TO GREGORY LANDING. THE TIMING FOR A RISE ABOVE FLOOD STAGE WILL BE GREATLY INFLUENCED BY PRECIPITATION IN THE COMING DAYS...AS WELL AS TEMPERATURES AND HOW QUICKLY THE WATER FROM THE MELTED SNOW MAKES ITS WAY INTO THE MAINSTEM MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR PORTIONS OF THE OUTLOOK AREA THIS AFTERNOON AND EVENING. 05/12/STOFLET
In the hours before
Local storm report, Mar 22, 9:09 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
909 PM CDT TUE MAR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM HAIL KEYSTONE 42.00N 92.20W
03/22/2011 E0.25 INCH BENTON IA EMERGENCY MNGR
&&
GROSSLocal storm report, Mar 22, 9:12 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
912 PM CDT TUE MAR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 4 WSW WILLIAMSBURG 41.65N 92.09W
03/22/2011 E0.75 INCH IOWA IA TRAINED SPOTTER
DIME TO PENNY SIZE HAIL BEING SEEN.
&&
GROSSLocal storm report, Mar 22, 9:15 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
915 PM CDT TUE MAR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM HAIL GARRISON 42.14N 92.14W
03/22/2011 E0.25 INCH BENTON IA TRAINED SPOTTER
&&
GROSSLocal storm report, Mar 22, 9:23 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
923 PM CDT TUE MAR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL S MOUNT AUBURN 42.26N 92.09W
03/22/2011 E0.25 INCH BENTON IA TRAINED SPOTTER
0920 PM HAIL 1 SSW BELLE PLAINE 41.89N 92.28W
03/22/2011 E0.75 INCH BENTON IA TRAINED SPOTTER
PEA TO DIME SIZE HAIL FALLING.
&&
GROSSLocal storm report, Mar 22, 9:30 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
930 PM CDT TUE MAR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL 1 NNW SHELLSBURG 42.11N 91.88W
03/22/2011 E0.25 INCH BENTON IA TRAINED SPOTTER
0928 PM HAIL WSW URBANA 42.22N 91.88W
03/22/2011 E0.25 INCH BENTON IA TRAINED SPOTTER
&&
GROSSSpecial weather statement, Mar 22, 9:38 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 938 PM CDT TUE MAR 22 2011 IAZ040-041-051>053-063-064-076-077-087-230330- JEFFERSON IA-DELAWARE IA-BUCHANAN IA-JONES IA-BENTON IA-LINN IA- IOWA IA-JOHNSON IA-WASHINGTON IA-KEOKUK IA- 938 PM CDT TUE MAR 22 2011 ...THUNDERSTORMS WITH SMALL HAIL... AT 930 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR HAD A LINE OF THUNDERSTORMS EXTENDING FROM LAMONT TO NEAR FREMONT IOWA...MOVING EAST AT 30 MPH. ANOTHER STRONG STORM WAS AHEAD OF THIS LINE IN SOUTHERN LINN AND NORTHERN JOHNSON COUNTIES...MOVING NORTHEAST AT 45 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO PENNY SIZE AND WINDS UP TO 35 MPH. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY MORNING FOR KEOKUK...WASHINGTON...JEFFERSON...HENRY...AND VAN BUREN COUNTIES IN IOWA...AND SCOTLAND COUNTY IN MISSOURI. && LAT...LON 4265 9182 4265 9115 4116 9161 4116 9242
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 8:09 PM CDT | Special Weather Statement | DVN | Buchanan | 66 min |
| Mar 22, 8:58 PM CDT | Special Weather Statement | DVN | Benton, Iowa, Johnson, Linn | 62 min |
| Mar 22, 9:38 PM CDT | Special Weather Statement | DVN | Buchanan, Delaware, Iowa, Johnson, Keokuk, Linn and 1 more | 52 min |
| Mar 22, 10:01 PM CDT | Special Weather Statement | DVN | Benton, Buchanan, Delaware, Dubuque, Jones, Linn | 89 min |
| Mar 22, 10:19 PM CDT | Special Weather Statement | DVN | Henry, Jefferson, Lee, Van Buren | 56 min |
| Mar 22, 10:59 PM CDT | Special Weather Statement | DVN | Clinton, Jackson, Louisa, Muscatine, Scott | 61 min |
| Mar 22, 11:14 PM CDT | Severe Thunderstorm Warning | DVN | Louisa, Scott | 61 min |
| Mar 22, 11:24 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Lee | 66 min |
| Mar 23, 2:47 PM CDT | River Flood Warning | DVN | Dubuque, Jackson | 45 days |
| Mar 23, 2:47 PM CDT | River Flood Warning | DVN | Clinton, Scott | 40 days |
| Mar 23, 2:47 PM CDT | River Flood Warning | DVN | Clinton, Scott | 47 days |
| Mar 23, 2:47 PM CDT | River Flood Warning | DVN | Muscatine, Scott | 41 days |
| Mar 23, 2:47 PM CDT | River Flood Warning | DVN | Muscatine, Scott | 49 days |
| Mar 23, 2:47 PM CDT | River Flood Warning | DVN | Des Moines, Louisa | 51 days |
| Mar 23, 2:47 PM CDT | River Flood Warning | DVN | Des Moines, Louisa | 52 days |
| Mar 23, 2:47 PM CDT | River Flood Warning | DVN | Des Moines | 57 days |
| Mar 23, 2:47 PM CDT | River Flood Warning | DVN | Des Moines, Lee | 57 days |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.